MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS
Model Number ZXR00
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/10/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a tecnis symfony multifocal intraocular lens (model zxr00 +15.5 diopter) was explanted in a secondary procedure from patient's operative eye because of an unspecified lens malfunction diagnosis.Reportedly a model zxr00, with a smaller diopter of +14.5 was implanted as the replacement lens for the patient.Patient was doing good when discharged.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: device available for evaluation ¿ yes, returned to manufacturer on 3/7/2018.Device returned to manufacturer ¿ yes.Device evaluation: the intraocular lens (iol) was returned to the manufacturing site for evaluation.The product was received in a lens holder.The sample was inspected by a qualified final inspection operator using 12x magnification.It can be seen that the anterior side was damaged and the lens was cut.The damaged was probably caused by the explant.The customer's reported complaint was not verified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no similar complaints were received for this production order number.Labeling review: the labeling was not reviewed because limited information was received.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SYMFONY
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA
MDR Report Key7315099
Report Number9614546-2018-00218
Device Sequence Number1893296
Product Code POE
UDI-Device Identifier05050474591752
UDI-Public(01)05050474591752(17)220815
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date08/15/2022
Device Model NumberZXR00
Device Catalogue NumberZXR00U0155
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/07/2018
Initial Date Received by Manufacturer 02/05/2018
Supplement Date Received by Manufacturer04/26/2018
Initial Report FDA Received Date03/05/2018
Supplement Report FDA Received Date05/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR